Alert archive / Georgia / River Flood Warnings in 2020
River Flood Warning 447, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Oct 12, 2020, 1:28 AM EDT for Jackson County, Georgia. It was in force for 10 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2020, 1:28 AM EDT (05:28 UTC)
- Expired
- Oct 12, 2020, 11:11 AM EDT
- In force
- 10 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jackson County, GA
The radar
The Atlanta radar (KFFC), 130 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Oconee River at Woodbridge Road near Commerce (CMRG1). The gauge peaked at 15.65 ft at Oct 12, 2020, 5:00 AM EDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02217615, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
853
WGUS42 KFFC 120528
FLWFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
128 AM EDT Mon Oct 12 2020
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
North Oconee River near Commerce affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC157-121730-
/O.NEW.KFFC.FL.W.0447.201012T0528Z-000000T0000Z/
/CMRG1.1.ER.201012T0500Z.201012T0515Z.000000T0000Z.UU/
128 AM EDT Mon Oct 12 2020
The National Weather Service in Peachtree City has issued a
* Flood Warning for
the North Oconee River near Commerce.
* From early this morning until further notice.
* At 1:15 AM EDT Monday the stage was 15.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 15 feet, Flood Stage is reached. Minor flooding begins
of woodlands and fields near the river upstream and downstream
from the gage on the Woods Bridge Road.
&&
LAT...LON 3427 8372 3432 8367 3422 8349 3410 8343
3407 8349 3418 8355
$$2 follow-up statements
517
WGUS82 KFFC 121031
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
631 AM EDT Mon Oct 12 2020
...The Flood Warning continues for the following rivers in Georgia...
North Oconee River near Commerce affecting Jackson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
GAC157-122245-
/O.CON.KFFC.FL.W.0447.000000T0000Z-000000T0000Z/
/CMRG1.1.ER.201012T0500Z.201012T0845Z.000000T0000Z.UU/
631 AM EDT Mon Oct 12 2020
...The Flood Warning remains in effect...
The Flood Warning continues for
the North Oconee River near Commerce.
* Until further notice.
* At 5:15 AM EDT Monday the stage was 15.6 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 15 feet, Flood Stage is reached. Minor flooding begins
of woodlands and fields near the river upstream and downstream
from the gage on the Woods Bridge Road.
&&
LAT...LON 3427 8372 3432 8367 3422 8349 3410 8343
3407 8349 3418 8355
$$267
WGUS82 KFFC 121511
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
1111 AM EDT Mon Oct 12 2020
...The Flood Warning is cancelled for the following rivers in
Georgia...
North Oconee River near Commerce affecting Jackson County.
GAC157-121615-
/O.CAN.KFFC.FL.W.0447.000000T0000Z-201012T1511Z/
/CMRG1.1.ER.700119T1307Z.700119T1308Z.700119T1308Z.UU/
1111 AM EDT Mon Oct 12 2020
...The Flood Warning for the North Oconee River near Commerce has
been cancelled...
The Flood Warning is cancelled for
the North Oconee River near Commerce.
* At 10:15 AM EDT Monday the stage was 14.3 feet.
* Flood stage is 15 feet.
* Forecast...No forecast is available for this location.
&&
LAT...LON 3427 8372 3432 8367 3422 8349 3410 8343
3407 8349 3418 8355
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 11:18 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, Oct 11, 11:18 PM EDT, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1118 PM EDT Sun Oct 11 2020 .UPDATE... Light showers that were previously crossing the area have pretty much completely fizzled out. With abundant low level moisture across the area, the main forecast issues tonight will be the expected fog and low ceilings. Reaves && .PREV DISCUSSION... /Issued 745 PM EDT Sun Oct 11 2020/ ..UPDATED FOR 00Z AVIATION DISCUSSION... PREV DISCUSSION... /Issued 311 PM EDT Sun Oct 11 2020/ SHORT TERM /Tonight through Monday Night/... An abundance of dry air exists aloft above 700 hPa, but we will have a hard time reaching it for the next 24 hours because in the wake of the remnants of Delta, ample low-level moisture is in place throughout the forecast area. In the upper-levels, a weak shortwave that swept Delta to the northeast, is still hovering over the area and providing some weak lift to the low-levels which is creating a widespread swath of light showers and drizzle across the region. As the evening goes on the forcing for these showers should wane but with coverage as far west as the AL/MS boarder it's a bit unclear at what time these showers should move out. Overnight areas of fog and low-level clouds should develop. With the overnight rains the dewpoints should be in the upper 60s, with very low dewpoint depressions. The scale and thickness of the fog will likely depend on when the rain showers dissipate from the area. Tomorrow, the thicker low-level clouds should clear by the afternoon as the moist airmass begins to move out and a small pocket of PWATS under an inch move through. However, the more significant dry air mass will begin to move in at the very end of the short term as a frontal system moves through very early Tuesday morning with PWATS near 0.25 inches behind it. Thiem LONG TERM /Tuesday through Sunday/... The long term period begins with a weak front pushing into north GA by Tuesday morning. Moisture looks limited so expecting mostly dry conditions with the front. With a general west to northwest flow aloft we can look for dry and warm weather through the end of the week. Another front is expected Thursday night into Friday as a long wave trough deepens from the Great Lakes into the Gulf. GFS and ECMWF in good agreement on the overall pattern through the period. Not much moisture with this front but there may be a slight chance for some showers across the far north Thursday night and Friday. Some cooler temperatures are in store for the weekend. 41 AVIATION... 00Z Update... Isolated -SHRA should diminish over the next few hours. Fog will be possible at all sites overnight before improving around 13-15Z Monday. Cigs should drop to IFR by 3-5Z with LIFR possible beginning around 5-8Z at all sites. Cigs should lift to MVFR by around 15-18Z with VFR cigs after. Winds should be mostly calm overnight before becoming W/NW around 5-9kts on Monday. //ATL Confidence...00Z Update... Medium on cigs/vsbys, high confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 65 79 64 84 / 30 10 5 5 Atlanta 66 77 64 80 / 20 10 5 5 Blairsville 62 74 57 76 / 30 10 10 5 Cartersville 66 78 61 79 / 20 10 10 0 Columbus 67 82 65 85 / 20 10 5 0 Gainesville 65 77 64 81 / 20 10 5 5 Macon 67 82 63 88 / 20 10 5 5 Rome 65 80 61 80 / 20 10 10 0 Peachtree City 65 79 64 81 / 20 10 5 5 Vidalia 69 82 66 88 / 20 10 5 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Thiem LONG TERM....41 AVIATION...Reaves
Hazardous weather outlook, Oct 11, 10:42 PM EDT, 2 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1042 PM EDT Sun Oct 11 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-130245- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1042 PM EDT Sun Oct 11 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. However, please adhere to all ongoing River Flood Warnings with several rivers in the Atlanta metro still in flood. Overnight some patchy dense fog will also be possible throughout the forecast area. If traveling, please drive slow and give plenty of space between yourself and the car in front of you. .DAYS TWO THROUGH SEVEN...Monday through Saturday... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Local storm report, Oct 11, 7:35 PM EDT, 5 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT SUN OCT 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 5 WNW FELTON 33.91N 85.30W
10/10/2020 POLK GA EMERGENCY MNGR
TREES REPORTED DOWN NORTH OF HWY 27 AND HWY 100.
&&
EVENT NUMBER FFC2001243
TVLocal storm report, Oct 11, 7:41 PM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT SUN OCT 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM TSTM WND DMG ANTIOCH 33.95N 85.16W
10/10/2020 POLK GA EMERGENCY MNGR
TWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF
HIGHTOWER FALLS RD AND WOOD FALL RD.
&&
EVENT NUMBER FFC2001244
TVThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 10:23 PM EDT | River Flood Warning | FFC | Clayton, Fayette, Spalding | 13 hr |
| Oct 12, 6:33 AM EDT | River Flood Warning | FFC | Clarke, Greene, Oconee | 15 hr |
Nearby
River Flood Warnings in Georgia, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.